Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 56, NWS New York, NY
NWS New York, NY issued this small craft advisory at May 14, 2012, 4:14 AM EDT. It took effect at May 14, 2012, 6:00 PM EDT. It was in force for 113 min.
The area
The counties it named.
The facts
- Issued
- May 14, 2012, 4:14 AM EDT (08:14 UTC)
- In effect from
- May 14, 2012, 6:00 PM EDT
- Expired
- May 14, 2012, 7:53 PM EDT
- In force
- 113 min
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
141 WHUS71 KOKX 140814 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 414 AM EDT MON MAY 14 2012 ...ROUGH CONDITIONS DEVELOPING ON ALL WATERS TONIGHT AND CONTINUING THROUGH TUESDAY... ANZ353-141615- /O.CAN.KOKX.SW.Y.0015.000000T0000Z-120514T1600Z/ /O.NEW.KOKX.SC.Y.0056.120514T2200Z-120515T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 414 AM EDT MON MAY 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS TO 25 KT. * LOCATION...COASTAL OCEAN WATERS SOUTH OF CENTRAL LONG ISLAND. * SEAS...5 TO 8 FEET. * TIMING...THE HIGHEST WINDS WILL DEVELOP TONIGHT AND CONTINUE INTO TUESDAY. THE HIGHEST SEAS WILL BUILD ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-141615- /O.CON.KOKX.SW.Y.0015.000000T0000Z-120514T2200Z/ /O.NEW.KOKX.SC.Y.0056.120514T2200Z-120515T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 414 AM EDT MON MAY 14 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS TO 25 KT. * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * SEAS...5 TO 8 FEET. * TIMING...THE HIGHEST WINDS WILL DEVELOP TONIGHT AND CONTINUE INTO TUESDAY. THE HIGHEST SEAS WILL BUILD ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-141615- /O.NEW.KOKX.SC.Y.0056.120514T2200Z-120515T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 414 AM EDT MON MAY 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY. * LOCATION...WESTERN COASTAL OCEAN WATERS. * WINDS...SOUTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...THE HIGHEST WINDS WILL DEVELOP TONIGHT AND CONTINUE INTO TUESDAY. THE HIGHEST SEAS WILL BUILD ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
293 WHUS71 KOKX 141436 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1036 AM EDT MON MAY 14 2012 ...ROUGH CONDITIONS DEVELOPING ON ALL WATERS TONIGHT AND CONTINUING THROUGH TUESDAY... ANZ350-142245- /O.CON.KOKX.SW.Y.0015.000000T0000Z-120514T2200Z/ /O.CON.KOKX.SC.Y.0056.120514T2200Z-120515T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1036 AM EDT MON MAY 14 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... * WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 25 KT. * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * SEAS...5 TO 8 FEET. * TIMING...THE HIGHEST WINDS WILL DEVELOP TONIGHT AND CONTINUE INTO TOMORROW. SEAS WILL GRADUALLY BUILD TODAY INTO TOMORROW...WITH THE HIGHEST SEAS EXPECTED TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-142245- /O.CON.KOKX.SC.Y.0056.120514T2200Z-120515T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1036 AM EDT MON MAY 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... * LOCATION...WESTERN COASTAL OCEAN WATERS. * WINDS...SOUTH AROUND 15 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 8 FEET. * TIMING...THE HIGHEST WINDS WILL DEVELOP TONIGHT AND CONTINUE INTO TOMORROW. SEAS WILL GRADUALLY BUILD TODAY INTO TOMORROW...WITH THE HIGHEST SEAS EXPECTED TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
369 WHUS71 KOKX 141933 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EDT MON MAY 14 2012 ...ROUGH CONDITIONS DEVELOPING ON THE OCEAN WATERS TONIGHT THROUGH TUESDAY NIGHT... ANZ350-150345- /O.CAN.KOKX.SW.Y.0015.000000T0000Z-120514T2200Z/ /O.EXT.KOKX.SC.Y.0056.120514T2200Z-120516T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 333 PM EDT MON MAY 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET NY. * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 8 FEET. * TIMING...WINDS AND SEAS WILL INCREASE TONIGHT INTO TUESDAY...WITH THE HIGHEST CONDITIONS LATE TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-150345- /O.EXT.KOKX.SC.Y.0056.120514T2200Z-120516T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 PM EDT MON MAY 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * LOCATION...COASTAL OCEAN WATERS BETWEEN SANDY HOOK NJ AND MORICHES INLET NY. * WINDS...SOUTH 10 TO 15 KT WITH OCCASIONAL GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...WINDS AND SEAS WILL INCREASE TONIGHT INTO TUESDAY...WITH THE HIGHEST CONDITIONS LATE TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
489 WHUS71 KOKX 142353 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 753 PM EDT MON MAY 14 2012 ...ROUGH OCEAN SEAS TUE AFTERNOON AND NIGHT... ANZ350-353-355-150900- /O.CAN.KOKX.SC.Y.0056.000000T0000Z-120516T1000Z/ /O.NEW.KOKX.SW.Y.0016.120515T1600Z-120516T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 753 PM EDT MON MAY 14 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM NOON TUESDAY TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 AM EDT WEDNESDAY. * LOCATION...COASTAL OCEAN WATERS S OF LONG ISLAND. * SEAS...4 TO 5 FT TUE AFTERNOON...BUILDING TO 5 TO 8 FT BY LATE TUE NIGHT. * TIMING...TUE AFTERNOON AND NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 14, 4:07 AM EDT, 7 minutes earlier.
Area forecast discussion, May 14, 4:07 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EDT MON MAY 14 2012
.SYNOPSIS...
A COLD FRONT WILL REMAIN NEARLY STATIONARY JUST WEST OF THE AREA
THROUGH TUESDAY...WHILE A BROAD AREA OF LOW PRESSURE SLOWLY MOVES
NORTHEAST FROM THE SOUTHEASTERN STATES. THIS LOW IS EXPECTED TO MOVE
OVER THE REGION BY WEDNESDAY MORNING. A COLD FRONT THEN MOVES INTO
FAR WESTERN PORTIONS OF THE TRI-STATE BY LATE WEDNESDAY...THEN
CROSSES THE REMAINDER OF THE TRI-STATE WEDNESDAY NIGHT. HIGH
PRESSURE BUILDS IN FROM THE GREAT LAKES FROM THURSDAY INTO
FRIDAY...THEN SLIDES INTO THE CANADIAN MARITIMES...WHERE IT
DOMINATES OUR WEATHER INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A BROAD CENTRAL US TROUGH...WITH IT AXIS JUST EAST OF THE
MISSISSIPPI RIVER...WILL CONTINUE TO AMPLIFY AS IT SLOWLY PUSHES
TOWARDS THE APPALACHIAN CHAIN. WEAK SHORTWAVES RIDING NE ALONG THE
LEADING EDGE WILL WILL RESULT IN WEAK LOW PRESSURE WAVES
DEVELOPING AND RIDING NORTHEAST ALONG A NEARLY STATIONARY FRONT JUST
NW OF THE REGION.
FORECAST UNCERTAINTY LIES IN TIMING OF THE SHORTWAVES...AND
RESULTANT TIMING/COVERAGE OF BOUTS OF SHOWER ACTIVITY. ONE OF THESE
SHORTWAVES RIDING N THROUGH THE REGION EARLY THIS MORNING WILL
BRING NUMEROUS SHOWERS ACROSS INTERIOR NW PORTIONS OF THE AREA
MAINLY BEFORE DAYBREAK. ISOLATED ACTIVITY ELSEWHERE.
NEXT FOCUS FOR SHOWER ACTIVITY MAY BE WITH LIFT/THETA-E ADVECTION
ALONG HEAD OF LLJ...CURRENTLY ASSOCIATED WITH PRECIP OVER THE
MID-ATLANTIC...PROGGED TO EXPAND NE INTO THE LOCAL AREA LATER THIS
MORNING. HAVE FORECAST LOW CHANCE POPS DURING THIS TIME
ARROWED...HIGHEST NW SECTIONS.
THEREAFTER...MODELS DEPICTING A SERIES OF SHEARED OUT SHORTWAVES
RIDING NORTH OVER THE APPALACHIAN CHAIN TODAY...BUT IT IS TOUGH TO
PREDICT THE EXACT TIMING AND TRACK OF THESE CONVECTIVELY INDUCED
SHORTWAVES. OVERALL PATTERN SUGGESTS GRADUALLY INCREASING ISENTROPIC
LIFT AND OROGRAPHIC LIFT AHEAD OF A NORTHEASTWARD CREEPING
SOUTHERN/MIDDLE APPALACHIANS LOW. THIS SHOULD BRING INCREASING
LIKELIHOOD FOR LATE DAY SHOWER ACTIVITY TO NW PORTIONS OF THE
REGION. MORE WIDELY SCATTERED CLOSER TO THE COAST WITH LESS FORCING.
PLENTY OF HIGH AND MID CLOUDINESS EXPECTED TODAY IN THIS WAA REGIME.
SEASONABLY MILD BUT HUMID CONDITIONS EXPECTED TODAY...WITH HIGHS
GENERALLY IN THE UPPER 60S TO LOWER 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE SLOW MOVING UPPER LEVEL TROUGH WILL CONTINUE TO AMPLIFY AS IT
SLOWLY PUSHES TO THE EAST COAST THROUGH TUESDAY...WITH BROAD LOW
PRESSURE TRACKING NORTHEAST TOWARDS AND THEN LIKELY OVER THE AREA BY
MIDWEEK.
STILL QUITE A BIT OF UNCERTAINTY DURING THIS PERIOD OF TIMING AND
TRACK OF SHORTWAVES RIDING UP THE LEADING EDGE OF THE TROUGH AND
THROUGH THE AREA. BUT OVERALL PATTERN CONTINUES TO SUGGEST
INCREASING ISENTROPIC LIFT/THETA-E ADVECTION ACROSS THE REGION
TONIGHT THROUGH TUESDAY IN RESPONSE TO A STRENGTHENING LLJ AHEAD OF
THE NORTHEASTWARD LIFTING SOUTHERN/MIDDLE APPALACHIANS LOW. IN
ADDITION MODELS IN DECENT AGREEMENT WITH LIFT BEING INCREASINGLY
ENHANCED BY SOME RIGHT REAR JET LIFT ACROSS NW SECTIONS
TONIGHT...AND THEN A MORE WIDESPREAD LIFT AREAWIDE ON TUESDAY WITH
A MODEST COUPLED JET STRUCTURE. WITH PWATS INCREASING TO AROUND 1.5
INCHES...THIS SHOULD BRING AN INCREASING LIKELIHOOD FOR MODERATE TO
HEAVY SHOWER ACTIVITY FIRST DEVELOPING ACROSS INTERIOR ZONES
TONIGHT...THEN GRADUALLY SPREADING SE ACROSS THE ENTIRE AREA TUESDAY
AHEAD OF LOW PRESSURE. EMBEDDED THUNDER POSSIBLE NW LATE
TONIGHT...THEN AREAWIDE TUESDAY WITH DEEP FORCING AND AS WEAK
INSTABILITY DEVELOPS SURFACE/ALOFT.
ADDITIONALLY...THERE IS POTENTIAL FOR LOCALLY DENSE COASTAL
STRATUS/FOG DEVELOPMENT LATE TONIGHT AND POSSIBLY LINGERING INTO
TUESDAY ALONG COAST AS DEWPOINTS RISE INTO THE UPPER 50S TO AROUND
60S.
WARM AND HUMID CONDITIONS EXPECTED TONIGHT WITH LOW GENERALLY IN THE
UPPER 50S/LOWER 60S. SEASONABLY MILD BUT HUMID CONDITIONS EXPECTED
TUESDAY IN CLOUDS AND SHOWER ACTIVITY WITH HIGHS MID TO UPPER 60S
COAST...AND UPPER 60S TO AROUND 70 CITY/INTERIOR.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE WILL CONTINUE TO SLOWLY LIFT NE FROM THE MID
ATLANTIC STATES TUESDAY NIGHT INTO WEDNESDAY MORNING. AHEAD OF
IT...ABUNDANT MOISTURE AND LIFT WILL CONTINUE TO WORK ACROSS THE
AREA...WARRANTING LIKELY POPS WITH A SLIGHT CHANCE OF THUNDER
TUESDAY EVENING AND NIGHT.
A COLD FRONT WILL THEN APPROACH THE CWA ON WEDNESDAY...MOVING WEST
TO EAST ACROSS THE LOCAL AREA THROUGH WEDNESDAY NIGHT. OTHER THAN
A CHANCE TO SLIGHT CHANCE OF SHOWERS EARLY...WEDNESDAY NIGHT
SHOULD BE DRY AS TROUGH AXIS SLIDES TO OUR EAST.
HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES FROM THURSDAY INTO
FRIDAY...AND THEN SLIDE INTO THE CANADIAN MARITIMES...WHERE IT WILL
DOMINATE OUR WEATHER INTO MONDAY.
HIGH TEMPERATURES FOR THE EXTENDED PERIOD WILL BE NEAR NORMAL IN THE
LOWER TO MID 70S.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
TROUGH OF LOW PRESSURE REMAINS IN THE VICINITY OF THE WESTERN
TERMINALS TODAY.
SHOULD BE VFR THROUGH THE DAYTIME HOURS TODAY...BUT OCCASIONAL
MVFR CONDITIONS COULD BE POSSIBLE FOR KEWR/KTEB/KSWF IN SHOWERS.
SHOWERS ALSO POSSIBLE FOR THE REMAINDER OF THE TERMINALS...BUT
THINKING IS THAT CHANCES ARE HIGH ENOUGH TO INCLUDE TEMPO/PROB 30
GROUPS FOR THE TERMINALS WEST OF THE HUDSON.
AS FOR WINDS...MODERATE CONFIDENCE FORECAST. THERE COULD BE OCCASIONAL
GUSTS NEAR 20 KT HOWEVER.
OUTLOOK FOR 06Z TUE THROUGH FRI...
.MON NIGHT-WED...MVFR OR LOWER CONDITIONS POSSIBLE IN SHOWERS.
ISOLD THUNDER POSSIBLE TUE NIGHT-WED. GUSTS TO 25 KT POSSIBLE ON
TUESDAY.
.WED NIGHT-FRI...MAINLY VFR...BUT MVFR AND SHOWERS POSSIBLE WEDS NIGHT.
&&
.MARINE...
HAVE TAPERED SMALL CRAFT SEAS TO JUST FAR EASTERN WATERS IN MODERATE
SW FLOW THROUGH THIS AFTERNOON. AS LLJ INCREASE OVER THE WATERS
AHEAD OF A SLOW MOVING COASTAL LOW TONIGHT INTO TUESDAY WINDS ARE
EXPECTED TO INCREASE. OCCASIONAL SCA GUSTS ARE POSSIBLE ON THE
OCEAN DURING THIS TIME...BUT THE LONG AND PERSISTENT S/SE FETCH IS
EXPECTED TO BUILD OCEAN SEAS TO SCA LEVELS TONIGHT AND THEN TO
AROUND 5 TO 8 FT BY LATE TODAY. WINDS EXPECTED TO REMAIN BELOW SCA
FOR REMAINDER OF THE WATERS. BASED ON COLLABORATION AND MARGINAL
THREAT FOR SCA GUSTS...HAVE PUT UP A GENERIC SCA.
GRADIENT WEAKENS TUESDAY NIGHT AS THE LOW LEVEL JET PASSES NORTH OF
THE AREA WATERS...BUT SMALL CRAFT ADVISORY LEVEL SEAS WILL
PERSIST IN SOUTHERLY SWELLS INTO WEDNESDAY ON THE OCEAN. SEAS FALL
BACK BELOW SCA ON THURSDAY AS SURFACE HIGH APPROACHES FROM THE
GREAT LAKES.
&&
.HYDROLOGY...
INCREASING POTENTIAL FOR A MODERATE TO HEAVY RAINFALL (1 TO 3
INCHES) CONTINUES...MAINLY TONIGHT THROUGH TUESDAY NIGHT. BASED ON
INITIAL STALLED NATURE OF THE BOUNDARY AND OROGRAPHIC ENHANCEMENT OF
A MOIST LOW-LEVEL SE FLOW...THE HEAVIEST RAINFALL AMOUNTS SHOULD BE
FOCUSED ACROSS THE LOWER HUDSON VALLEY...NE NJ...AND INTERIOR SW
CONN.
DUE TO ANTECEDENT DRY CONDITIONS...THERE IS INITIALLY A HIGHER
PROBABILITY OF MINOR URBAN FLOODING THAN MINOR SMALL STREAM
FLOODING...BUT WILL HAVE TO MONITOR FOR TRAINING SHOWER/TSTM
ACTIVITY ACROSS NE NJ AND THE LOWER HUDSON VALLEY LATE TONIGHT
THROUGH TUESDAY NIGHT.
BASED ON ANTECEDENT CONDITIONS...RFC GUIDANCE...AND ENSEMBLE PLUME
GUIDANCE...THREAT DOES NOT WARRANT FLOOD WATCH ISSUANCE AT THIS TIME.
WILL ADDRESS IN HWO.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
TUESDAY FOR ANZ350-353-355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
EVENING FOR ANZ350.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...FIG
AVIATION...JC
MARINE...FIG/NV
HYDROLOGY...NVHazardous weather outlook, May 13, 4:29 PM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 429 PM EDT SUN MAY 13 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-142030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 429 PM EDT SUN MAY 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-142030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 429 PM EDT SUN MAY 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:53 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 20 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.